Alert archive / Vermont / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 16, 2009, 8:49 PM EDT for Caledonia County, Essex County, Orleans County, Vermont. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2009, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 16, 2009, 9:24 PM EDT
- In force
- 35 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Caledonia County, VT, Essex County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 120 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 170049
SVRBTV
VTC005-009-019-170145-
/O.NEW.KBTV.SV.W.0049.090717T0049Z-090717T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
849 PM EDT THU JUL 16 2009
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALEDONIA COUNTY IN NORTHEAST VERMONT
ESSEX COUNTY IN NORTHEAST VERMONT
ORLEANS COUNTY IN NORTHEAST VERMONT
* UNTIL 945 PM EDT.
* AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GLOVER...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTMORE AROUND 900 PM EDT.
WEST BURKE AROUND 905 PM EDT.
EAST HAVEN AROUND 915 PM EDT.
ISLAND POND AROUND 920 PM EDT.
BLOOMFIELD...7 MILES NORTHWEST OF MAIDSTONE AND 7 MILES NORTH OF
MAIDSTONE STATE PARK AROUND 945 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4482 7157 4479 7157 4475 7162 4470 7162
4466 7159 4463 7156 4462 7156 4464 7220
4479 7223 4488 7154 4485 7154
TIME...MOT...LOC 0049Z 263DEG 20KT 4471 7211
$$2 follow-up statements
000
WWUS51 KBTV 170115
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
915 PM EDT THU JUL 16 2009
VTC005-009-019-170145-
/O.CON.KBTV.SV.W.0049.000000T0000Z-090717T0145Z/
CALEDONIA VT-ORLEANS VT-ESSEX VT-
915 PM EDT THU JUL 16 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR CENTRAL ESSEX...EAST CENTRAL ORLEANS AND NORTHEASTERN CALEDONIA
COUNTIES IN NORTHEAST VERMONT...
AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAST HAVEN..MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FERDINAND AND 7 MILES SOUTH OF EAST BRIGHTON AROUND 925 PM EDT.
BRUNSWICK SPRINGS...MAIDSTONE...BLOOMFIELD AND MAIDSTONE STATE PARK
AROUND 945 PM EDT.
LAT...LON 4482 7157 4479 7157 4475 7162 4470 7162
4466 7159 4463 7156 4462 7156 4464 7202
4479 7203 4488 7154 4485 7154
TIME...MOT...LOC 0115Z 264DEG 20KT 4469 7187
$$000
WWUS51 KBTV 170124
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
924 PM EDT THU JUL 16 2009
VTC005-009-019-170133-
/O.CAN.KBTV.SV.W.0049.000000T0000Z-090717T0145Z/
CALEDONIA VT-ORLEANS VT-ESSEX VT-
924 PM EDT THU JUL 16 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESSEX...EAST CENTRAL
ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES IN NORTHEAST VERMONT IS
CANCELLED...
THIS BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL STILL BE CAPABLE
OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING. IN
ADDITION...RAINFALL AMOUNTS WILL BE AROUND A QUARTER OF AN INCH.
LAT...LON 4482 7157 4479 7157 4475 7162 4470 7162
4466 7159 4463 7156 4462 7156 4464 7202
4479 7203 4488 7154 4485 7154
TIME...MOT...LOC 0123Z 264DEG 20KT 4467 7181
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:47 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 16, 3:47 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 347 PM EDT THU JUL 16 2009 SEVERE THUNDERSTORM WATCH NUMBER 587 WILL CONTINUE ACROSS NORTHERN ADIRONDACKS...SAINT LAWRENCE AND CHAMPLAIN VALLEYS UNTIL 8 PM THIS EVENING....AND HAS BEEN EXTENDED TO COVER ALL OF NORTHERN AND CENTRAL VERMONT. .SYNOPSIS... A DEEP UPPER LEVEL TROUGH WILL CONTINUE ACROSS THE CENTRAL GREAT LAKES THROUGH THIS UPCOMING WEEKEND. THIS WILL PROVIDE THE NORTH COUNTRY WITH UNSETTLED WEATHER AND BELOW NORMAL TEMPERATURES THROUGH THE UPCOMING WEEKEND. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL BE FRIDAY NIGHT INTO SATURDAY MORNING...WITH SOME CLEARING EXPECTED ON SATURDAY AFTERNOON. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL FOR DAYTIME HIGHS AND NEAR NORMAL FOR OVERNIGHT LOWS THROUGH THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 340 PM EDT THURSDAY...REST OF THIS AFTERNOON MESOSCALE DISCUSSION: CRNT RADAR SHOWS AREAL COVERAGE/INTENSITY OF STORMS INCREASING ACRS THE SLV AND NORTHERN DACKS...STILL JUST BELOW SVR LIMITS. RADAR SHOWS STRONGEST STORMS ACRS CENTRAL NY ATTM...WITH SOME ORGANIZATION AND SUPER CELL CHARACTERISTICS. HAVING A HARD TO TIME FINDING WHY STORMS ARE MORE ROBUST ACRS CENTRAL NY AND NOT ACRS NORTHERN NY ATTM. LAPS SOUNDINGS SHOW CAPE PROFILES OF 2000 TO 2500 J/KG...VERY SIMILAR TEMP AND MOISTURE PROFILES. MEANWHILE...AT THE SFC LLVL BOUNDARY IS JUST ENTERING SLV ATTM WITH SOME CONVERGENCE NOTED...WHICH SHOULD ENHANCE LLVL LIFT. OTHERWISE...FEEL COOLER THAN NORMAL LAKE ONTARIO WATER TEMPS AND SOUTHWEST FLW INTO PART OF SLV IS INHIBITING ROBUST DEVELOPMENT ATTM. HOWEVER...AS STORMS MOVE ACRS THE DACKS AND INTO THE CPV...EXPECT OVERALL COVERAGE/INTENSITY TO INCREASE. LAPS AND RUC DATA SHOWS SFC BASED CAPES AROUND 2000 J/KG ASSOCIATED WITH TEMPS IN THE L80S AND SFC DWPTS IN THE MID 60S AT BTV. THIS COMBINED WITH ENHANCED 0-1KM SHEAR FROM SOUTHERLY FLW VEERING QUICKLY TO THE SOUTHWEST AT 85H WL HELP IN DEVELOPING ORGANIZED STORMS WITH SOME ROTATION. FURTHERMORE...LATEST RUC AND LAPS 0-3KM VGP SHOWS AXIS OF 0.25 TO 0.35 DEVELOPING ACROSS THE CENTRAL/SOUTHERN CPV BTWN 20Z-22Z. THIS INDICATES GOOD SHEAR AND CAPE PARAMETERS WL BE PRESENT. WL CONT TO MONITOR RADAR THIS AFTN...BUT STILL THINK LARGE DRY LAYER WL LIMIT THE OVERALL AREAL COVERAGE OF CONVECTION. THE MAIN CHALLENGE TONIGHT WL BE TIMING OF CONVECTION DEPARTING OUR FA...FOLLOWED BY TEMPS AND FOG FORMATION AFT 04Z. BIG PICTURE SHOWS WELL DEFINED MID/UPPER LVL TROF ACRS THE NORTHERN GREAT LAKES...SLOWLY DROPPING SE TWD THE OHIO VALLEY...WITH NUMEROUS EMBEDDED 5H VORTS. IN ADDITION...HAVE NOTED SEVERAL AREAS OF NVA/SUBSIDENCE WITHIN THE OVERALL TROF...WHICH WL IMPACT FA TONIGHT...WITH SOME CLRING SKIES EXPECTED BY 03Z. THIS COMBINED WITH LIGHT/VARIABLE WINDS AND SATURATED BL CONDITIONS...WL HELP IN THE DEVELOPMENT OF FOG. WL MENTION FOG AFT 03Z...WITH CHC POPS ACRS CENTRAL/EASTERN VT ZNS UNTIL 03Z. MEANWHILE...NEXT 5H VORT AND SPOKE OF ENHANCED 850-500MB MOISTURE APPROACHES WESTERN CWA BY 12Z. WL MENTION SCHC TO LOW CHC POPS FOR THE SLV. WL MENTION TEMPS CLOSE TO SFC DWPTS TONIGHT...WHICH WL SUPPORT LOWS IN THE L50S SLK/NEK TO MID/UPPER 50S CPV/SLV. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 340 PM EDT THURSDAY...THE SHORT TERM FCST CHALLENGE FOR FRIDAY THRU SAT NITE WL BE EVOLUTION/DEVELOPMENT OF MID/UPPER LVL TROF ACRS THE OHIO VALLEY/CENTRAL GREAT LAKES. STILL PLENTY OF QUESTIONS WITH REGARDS TO PLACEMENT OF HEAVIEST QPF AXIS FRIDAY NIGHT AND OVERALL TRACK OF SFC FEATURES. FIRST 5H VORT SWINGS FROM SW TO NE ACRS OUR CWA BTWN 15Z AND 18Z FRIDAY...WITH SOME 700-500MB MOISTURE AND LIFT NOTES. OVERALL...SFC BASED CAPE VALUES ARE BTWN 800-1000 J/KG WITH LIS AROUND -2C...WITH SOME MINOR HGHT FALLS ASSOCIATED WITH APPROACHING TROF. WL MENTION CHC POPS WITH A FEW STORMS POSSIBLE...ESPECIALLY WHERE THE INSTABILITY IS GREATEST ACRS CENTRAL/EASTERN VT. BY 00Z SATURDAY ANOTHER STRONGER 5H VORT AND BETTER DEEP LAYER MOISTURE APPROACH OUR FA. THIS COMBINED WITH WEAK SFC LOW PRES DEVELOPMENT AND SOME ENHANCED FGEN FORCING/HGHT FALLS WL HELP TO PRODUCE A WIDESPREAD RAIN EVENT ON FRIDAY NIGHT. NAM SHOWS FIRST BAND OF MODERATE QPF ACRS THE SLV BY 00Z SATURDAY...WHILE GFS PLACES FIRST BAND OF MODERATE QPF ACRS THE DACKS...BOTH MODELS SHOW SECONDARY DEVELOPMENT OF MODERATE TO HEAVY QPF AXIS FROM CENTRAL/EASTERN VT THRU CENTRAL NEW ENGLAND ON FRIDAY NIGHT. THE NOSE OF A 30 TO 40 KNOT 85H JET...ALONG WITH STRONG LLVL MOISTURE CONVERGENCE AND ENHANCED THETE E AXIS ACRS CENTRAL/EASTERN VT...WOULD PLACE THIS REGION IN THE AREA FOR FAVORABLE HEAVY RAINFALL. GIVEN... AVAILABLE LIFT AND MODEST INSTABILITY WL MENTION ISOLATED STORMS POSSIBLE...ESPECIALLY IN AREAS OF MODERATE TO HEAVY RAINFALL. WL USE A MODEL BLEND FOR QPF...WHICH SUPPORTS VALUES BTWN 0.75" TO 1.25" ACRS CENTRAL/EASTERN VT...WITH QPF VALUES BTWN 0.25" AND 0.75" ACRS CPV/DACKS AND LESS AMOUNTS NEAR SLV. WL MENTION CAT POPS ACRS EASTERN/CENTRAL VT ZNS...WITH LIKELY ACRS THE CPV/DACKS...AND CHC POPS FOR SLV ON FRIDAY NIGHT. THE THREAT FOR HEAVY RAINFALL WL HAVE TO BE WATCHED...ESPECIALLY WITH PWS NEAR 1.75"...WARM CLOUD LAYER BTWN 3 AND 4KM...AND THE PRESENT OF A LLVL JET OF 30 KNTS. FURTHERMORE...BOTH NAM/GFS SHOW A DUAL 25H JET ACRS OUR EASTERN FA...HELPING IN ULVL DIVERGENCE. WL LET LATER SHIFTS DECIDE ON FLOOD WATCH...AS EVENT BECMGS CLEARER. OTHERWISE...PROGGED 85H TEMPS BTWN 11-13C ON FRIDAY...SUPPORT HIGHS ONCE AGAIN IN THE MID/UPPER 70S...WITH LOWS IN THE M50S DACKS TO U50S TO L60S. BY SATURDAY...BEST 850-500MB MOISTURE AND LIFT WL BE DEPARTING OUR FA BY 15Z SATURDAY...WITH SOME NVA SUBSIDENCE DEVELOPING. SOUNDINGS SHOW PLENTY OF LLVL MOISTURE...THEREFORE EXPECT STRATOCU DEVELOPMENT ON SATURDAY...WITH BEST CHC FOR CLRING ACRS THE CPV/SLV. MEANWHILE...MID/UPPER LVL TROF APPROACHES OUR WESTERN CWA...ALONG WITH MORE ENERGY/MOISTURE. THIS COMBINED WITH ASSOCIATED COOL POOL ALOFT WL HELP IN THE REDEVELOPMENT OF MORE SHOWERS ON SATURDAY AFTN...WHICH WL CONT TO MENTION CHC POPS. PROGGED 85H TEMPS NEAR 10C...SUPPORT HIGHS IN THE U60S NEK/MTNS TO MID 70S VALLEYS. SATURDAY NIGHT...PRECIP CHCS WL DECREASE AS LLVL STABILIZE AND BEST MOISTURE SHIFTS EAST OF OUR CWA. WL MENTION CHC POPS IN THE EVENING WITH FOG DEVELOPING AFT MIDNIGHT WITH TEMPS IN THE 50S TO NEAR 60 MOST LOCATIONS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 500 AM EDT THURSDAY...UNSETTLED WX CONTINUES THRU THE EXTENDED PORTION OF THE FORECAST...AND IT REMAINS DIFFICULT TO FIND A DAY WHEN NO MENTION OF PCPN IS REQUIRED. UPPER TROUGH GRADUALLY WEAKENS AS IT LIFTS OUT TO THE NORTHEAST ON SUNDAY. WEAK RIDGING FOLLOWS FOR SUNDAY NIGHT INTO EARLY MONDAY...BUT THEN ANOTHER UPPER TROUGH MOVES EAST FROM THE GRTLKS FOR LATER MONDAY INTO TUESDAY. THIS WILL BE FOLLOWED BY ANOTHER SHRTWV TROUGH WEDNESDAY. ALSO INDICATIONS THAT WRN ATLC HIGH WILL ATTEMPT TO BUILD WESTWARD DURING THIS PERIOD...ALLOWING FOR A MORE SOUTHERLY FLOW ALONG WITH GRADUALLY WARMER TEMPS AND MORE HUMID CONDITIONS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THROUGH 18Z THURSDAY... SCT CONVECTIVE ACTIVITY IS BEGINNING TO INITIATE MAINLY WEST OF ST. LAWRENCE VALLEY. WITH HIGH TD AND SFC WARMING WE ARE LOOKING AT SCATTERED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE WITH GUSTY WINDS PERIODS OF HEAVY RAIN AND HAIL AS THE THREATS. DUE TO THE SCATTERED NATURE... HAVE ONLY THUS FAR MENTIONED VCTS. WILL CERTAINLY MAINTAIN A WATCHFUL EYE TO INCLUDE TS AS DEVELOPMENT AND TRENDS ALLOW FOR FINE TUNING. ACTIVITY WILL GENERALLY OCCUR WITHIN THE 19-01Z TIME FRAME. OCCURRING IN THE 18Z- 01Z TIME FRAME. IN THE GENERAL SENSE...LIGHT SOUTH TO SOUTHWESTERLY WINDS OCCNL GUSTS IN THE 14-18KT RANGE...HOWEVER AS MENTIONED ABOVE LOCALLY GUSTY TS WINDS ARE POSSIBLE. HIGHER TD AIR COMBINED W/WET GROUND/LIGHT WINDS WILL LIKELY LEAD TO FOG FORMATION AT KSLK/KMPV BTWN 06-12Z...AND PATCHY BR ELSEWHERE. FOG WILL BEGIN OUTLOOK 18Z THURSDAY THROUGH MONDAY...SHOWERY CONDS CONTINUE WITH MAINLY VFR CONDS DURING DAYLIGHT HOURS THROUGH THE PERIOD...WITH SCT BRIEF MVFR CIGS/VSBYS IN HEAVIER SHOWERS/STORMS...ESP ON FRIDAY NIGHT/SATURDAY. PATCHY BR/FG ALSO A GOOD BET AT FAVORED SITES DURING OVERNIGHT PERIODS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...RJS AVIATION...AMF/JMG
Hazardous weather outlook, Jul 16, 1:53 PM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EDT THU JUL 16 2009 NYZ026>031-034-035-087-VTZ001-002-005-009-011-016>019-171800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 153 PM EDT THU JUL 16 2009 ...SEVERE THUNDERSTORM WATCH 587 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS TO 60 MPH OR MORE AND LARGE HAIL. INITIALLY THE GREATEST THREAT FOR SEVERE THUNDERSTORMS ACROSS THE SAINT LAWRENCE VALLEY AND ADIRONDACKS IN NEW YORK THOUGH MID AFTERNOON. BY LATE AFTERNOON THE THREAT AREA WILL SHIFT INTO THE CHAMPLAIN VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. VTZ003-004-006>008-010-012-171800- ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR- 153 PM EDT THU JUL 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME OF THE THUNDERSTORMS LATE THIS AFTERNOON MAY BECOME STRONG...WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jul 16, 7:35 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
735 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 NE OGDENSBURG 44.76N 75.39W
07/16/2009 ST. LAWRENCE NY PUBLIC
TREE LIMBS DOWN IN RED MILLS. ALSO HAIL REPORTED BOUNCING
OFF CARS BUT NO SIZE GIVEN.
0429 PM HAIL 1 SW PLATTSBURGH 44.69N 73.47W
07/16/2009 E0.25 INCH CLINTON NY AMATEUR RADIO
0432 PM HAIL 1 SW PLATTSBURGH 44.69N 73.47W
07/16/2009 E1.00 INCH CLINTON NY AMATEUR RADIO
0432 PM HAIL PLATTSBURGH 44.70N 73.46W
07/16/2009 E0.88 INCH CLINTON NY AMATEUR RADIO
0457 PM HAIL MILTON 44.64N 73.11W
07/16/2009 E1.50 INCH CHITTENDEN VT TRAINED SPOTTER
0505 PM HAIL WESTFORD 44.62N 73.02W
07/16/2009 E1.25 INCH CHITTENDEN VT TRAINED SPOTTER
0508 PM HAIL NW WESTFORD 44.62N 73.02W
07/16/2009 M2.00 INCH CHITTENDEN VT NWS EMPLOYEE
0508 PM TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
07/16/2009 CHITTENDEN VT NWS EMPLOYEE
1 FOOT DIAMETER TREE ACROSS THE ROAD
0508 PM TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
07/16/2009 CHITTENDEN VT TRAINED SPOTTER
TREE DOWN ON HINESBURG RD BETWEEN KENNEDY AND WILLISTON
ROADS. SEVERAL BRANCHES DOWN IN SOUTH BURLINGTON AREA.
0518 PM HAIL 2 SW WESTFORD 44.60N 73.05W
07/16/2009 E1.75 INCH CHITTENDEN VT AMATEUR RADIO
WINDOWS BROKEN IN HOUSE. CAR DENTED. GARDEN SMASHED.
0520 PM HAIL 4 WNW MASSENA 44.95N 74.97W
07/16/2009 E0.88 INCH ST. LAWRENCE NY PUBLIC
WINDS ESTIMATED 30 MPH
0520 PM HAIL MASSENA 44.93N 74.89W
07/16/2009 E0.50 INCH ST. LAWRENCE NY TRAINED SPOTTER
0655 PM HAIL SWANTON 44.92N 73.12W
07/16/2009 E0.25 INCH FRANKLIN VT TRAINED SPOTTER
0700 PM TSTM WND DMG WILLIAMSTOWN 44.12N 72.54W
07/16/2009 ORANGE VT TRAINED SPOTTER
ROOF BLOWN OFF BARN AT WILLIAMSTOWN NEAR CHELSEA LINE
0705 PM HAIL BROOKFIELD 44.05N 72.60W
07/16/2009 E1.00 INCH ORANGE VT AMATEUR RADIO
&&
GERALDMLocal storm report, Jul 16, 7:38 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
738 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CHITTENDEN 43.71N 72.95W
07/16/2009 E0.88 INCH RUTLAND VT PUBLIC
&&
BROOKETSpecial weather statement, Jul 16, 7:45 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 745 PM EDT THU JUL 16 2009 VTZ002-003-006-016-170045- EASTERN FRANKLIN VT-LAMOILLE VT-ORLEANS VT-WESTERN FRANKLIN VT- 745 PM EDT THU JUL 16 2009 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...LAMOILLE AND ORLEANS COUNTIES THROUGH 845 PM... AT 743 PM EDT...WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE FROM MONTGOMERY TO NEAR FAIRFAX. THE STORMS WERE MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. FREQUENT LIGHTING IS ALSO OCCURRING WITH THE THUNDERSTORMS. THESE STORMS WILL BE NEAR NORTH CAMBRIDGE AROUND 800 PM...LOWELL AROUND 815 PM...ALBANY AROUND 830 PM AND CRAFTSBURY COMMON AROUND 845 PM. MOVE INDOORS TO SHELTER AS THE STORMS APPROACH YOUR LOCATION. LAT...LON 4473 7221 4453 7265 4469 7308 4491 7262 NASH
Local storm report, Jul 16, 7:53 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
753 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 S KILLINGTON 43.64N 72.77W
07/16/2009 E1.00 INCH RUTLAND VT PUBLIC
NEAR KILLINGTON SKI RESORT
&&
BROOKETLocal storm report, Jul 16, 7:58 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
758 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL MOIRA 44.82N 74.56W
07/16/2009 E1.00 INCH FRANKLIN NY PUBLIC
&&
BROOKETLocal storm report, Jul 16, 8:42 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
842 PM EDT THU JUL 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 5 NE OGDENSBURG 44.76N 75.39W
07/16/2009 ST. LAWRENCE NY PUBLIC
TREE LIMBS DOWN IN RED MILLS. ALSO HAIL REPORTED BOUNCING
OFF CARS BUT NO SIZE GIVEN.
0429 PM HAIL 1 SW PLATTSBURGH 44.69N 73.47W
07/16/2009 E0.25 INCH CLINTON NY AMATEUR RADIO
0432 PM HAIL PLATTSBURGH 44.70N 73.46W
07/16/2009 E0.88 INCH CLINTON NY AMATEUR RADIO
0432 PM HAIL 1 SW PLATTSBURGH 44.69N 73.47W
07/16/2009 E1.00 INCH CLINTON NY AMATEUR RADIO
0457 PM HAIL MILTON 44.64N 73.11W
07/16/2009 E1.50 INCH CHITTENDEN VT TRAINED SPOTTER
0505 PM HAIL WESTFORD 44.62N 73.02W
07/16/2009 E1.25 INCH CHITTENDEN VT TRAINED SPOTTER
0508 PM TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
07/16/2009 CHITTENDEN VT TRAINED SPOTTER
TREE DOWN ON HINESBURG RD BETWEEN KENNEDY AND WILLISTON
ROADS. SEVERAL BRANCHES DOWN IN SOUTH BURLINGTON AREA.
0508 PM HAIL NW WESTFORD 44.62N 73.02W
07/16/2009 M3.00 INCH CHITTENDEN VT NWS EMPLOYEE
0508 PM TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
07/16/2009 CHITTENDEN VT NWS EMPLOYEE
1 FOOT DIAMETER TREE ACROSS THE ROAD
0518 PM HAIL 2 SW WESTFORD 44.60N 73.05W
07/16/2009 E1.75 INCH CHITTENDEN VT AMATEUR RADIO
WINDOWS BROKEN IN HOUSE. CAR DENTED. GARDEN SMASHED.
0520 PM HAIL MASSENA 44.93N 74.89W
07/16/2009 E0.50 INCH ST. LAWRENCE NY TRAINED SPOTTER
0520 PM HAIL 4 WNW MASSENA 44.95N 74.97W
07/16/2009 E0.88 INCH ST. LAWRENCE NY PUBLIC
WINDS ESTIMATED 30 MPH
0725 PM HAIL KILLINGTON 43.67N 72.77W
07/16/2009 E0.25 INCH RUTLAND VT AMATEUR RADIO
0719 PM HAIL MALONE 44.85N 74.29W
07/16/2009 E0.25 INCH FRANKLIN NY TRAINED SPOTTER
0820 PM HAIL JOHNSON 44.64N 72.68W
07/16/2009 E0.50 INCH LAMOILLE VT TRAINED SPOTTER
0810 PM HAIL 4 W JOHNSON 44.64N 72.76W
07/16/2009 E1.00 INCH LAMOILLE VT PUBLIC
0710 PM TSTM WND DMG 6 E BROOKFIELD 44.05N 72.48W
07/16/2009 ORANGE VT AMATEUR RADIO
NUMEROUS 8 TO 10 INCH TREES DOWN.
&&
GERALDMThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Franklin, Lamoille, Orleans | 53 min |
| Jul 16, 9:26 PM EDT | Special Weather Statement | BTV | Essex | 34 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.